MDS is a bone marrow failure disorder
MDS is a blood cancer
Learn More >

Welcome to the MDS Patient Message Board Post New Thread

Welcome to the MDS Patient Message Board. We hope that you will find this to be a very valuable resource in your journey. We have recently revised the format of our forum to be much more user friendly and pleasing on the eyes. Let us know if you have any problems, or if you have additional suggestions on how we might further improve our site.

Nosebleeds started after beginning Procrite

Home forums Patient Message Board Nosebleeds started after beginning Procrite

This topic contains 2 replies, has 2 voices, and was last updated by  Claranne Berg 2 days, 10 hours ago.

Viewing 3 posts - 1 through 3 (of 3 total)
  • Author
    Posts
  • #46502

    Claranne Berg
    Participant

    I’m recently diagnosed with MDS, I’m 68 and had been in excellent health until routine physical turned up anemia. I began vidalz and the after my second round my doctor added shorts of procrite and that’s when the nosebleeds started. It like clock work , shot on Monday and by Frida. or Saturday I get a nosebleed. So far my doctor has dismissed this idea. My platelets have been lower and I never got nosebleeds. They whole thing is making extremely anxious . I would appreciate ant feedback Thanks

    #46512

    mdsfound
    Moderator

    Dear Claranne, When you have a low platelet count, the risk of bleeding may become evident as nosebleeds, gum bleeding, blood in the urine, or tiny purple spots under the skin. When beginning Vidaza treatment it is expected that your counts may get worse before they get better. This happens because the hypomethylating agent is deleting those cells that are not doing their job, however, in the very beginning some of the good cells get caught up in the deletion process. This is an indicator that the drug is actually working. Typically it takes between 4-6 cycles to see an increase in your counts. It also takes time for the Procrit to kick in. Hopefully your nosebleeds will subside once the medicine kicks in giving a boost to your bone marrow.

    #46515

    Claranne Berg
    Participant

    Thanks for you’re response. Sometimes the nosebleeds are difficult to
    Stop and and have landing me in the hospital. I thought procreate kicks in in 2 to
    To 6 weeks. When I’m on the vadalz, my blood pressure drops very low.
    I have to adjust my medication. Then when I’m just on the procrite the pressure
    Starts to raise. There is so much to manage. But I’m trying to stay positive
    Thanks for you’re response
    Claranne

Viewing 3 posts - 1 through 3 (of 3 total)

Register for an account, or login to post to our message boards. Click here.

You must be logged in to reply to this topic.


Login

Login

Search Forums

Review answers to commonly asked questions or get answers to your questions from an MDS expert